Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 55, NWS Melbourne, FL

June 19, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 19, 1994, 5:52 PM EDT for Palm Beach County, Florida. It was in force for 68 min.

The area

The counties it named.

The facts

Issued
Jun 19, 1994, 5:52 PM EDT (21:52 UTC)
Expired
Jun 19, 1994, 7:00 PM EDT
In force
68 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1994-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 976 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1994-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
976 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KPBI 192152
SVRMFL
FLC099-192300-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
552 PM EDT SUN JUN 19 1994
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  700 PM EDT
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...EASTERN PALM BEACH COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST
AND THE ADJACENT COASTAL WATERS
 
AT 545 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED A VERY STRONG
THUNDERSTORM 5 MILES SOUTH OF THE WEST PALM BEACH INTERNATIONAL AIRPORT
MOVING NORTH AND NORTHEAST AT 10 MILES AN HOUR.
 
RESIDENTS OF EASTERN PALM BEACH COUNTY FROM BOYNTON BEACH TO WEST PALM
BEACH...AND BOATERS ON THE IMMEDIATE COAST SHOULD TAKE COVER OR SEEK
SAFE HARBOR IMMEDIATELY...THIS IS A DANGEROUS STORM.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
 
 
&
NNNN
 


:

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:27 PM EDT, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 2:27 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
225 PM EDT SUN JUN 19 1994

TRW DVLPG ACRS PARTS OF FA ATTM..WITH DPS IN MID 70S AND BETTER LOW
LVL CONVRGNC TDA XPCT ACTVTY TO INCRS REST OF AFTN. MID/UPR TROF APRS
TO HAVE TWO CIRC CTRS..ONE ALG GULF CST NR LA AND ONE OFF SO CAR CST.
APRS LOW ALG GULF CST WL CONT TO DRFT W THRU FCST PD WHILE TROF ASSCD
WITH LOW OFF S CAR CST WL SINK SE ALG ATLANTIC CST THRU PD. APRS ATTM
FLOW ALF WL BCM NWLY BY 36 HRS AS TROF APRCHS AND VORTS ROTATING THRU
TROF MAY ENHANCE ACTVTY NR E CST..WL HAVE TO BE WATCHED THRU LATER
CYCLES. HGTS RISING ACRS SRN AND INTO C PENIN ON MON. PW VALUES DECRSG
THRU PD BUT STEERING FLOW MAINTAINS WLY COMP SO ACTVTY WL CONT TWD E
CST..WL KEEP POPS IN SCT CAT NEXT TWO DAYS AND GO SLGTLY HIER E CST
TUE.

@1...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@2...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO 072/091 072/092 073 52342
DAB 072/089 073/089 073 52342
MLB 073/089 073/089 074 52342

.MLB...NONE.

PG

In the hours before

Special weather statement, Jun 19, 3:51 PM EDT, 2 hours 1 minute before
FLZ054-059-192050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORMS NEAR INDIAN RIVER AND ST LUCIE COUNTY
COAST...

...SPECIAL MARINE WARNING IN EFFECT UNTIL 445 PM FOR THE COASTAL
WATERS BETWEEN SEBASTIAN AND FT PIERCE INLET...

AT 350 PM..NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG
THUNDERSTORM ALONG THE COAST JUST SOUTH OF VERO BEACH.
THE THUNDERSTORM WAS MOVING SOUTHEAST AT 10 MPH AND WILL
AFFECT AREAS BETWEEN VERO BEACH AND FT PIERCE DURING THE NEXT
HOUR.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40
MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS
AREA SHOULD BE ALERT FOR THE THUNDERSTORM AND TAKE SHELTER IF
THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

PG
Special weather statement, Jun 19, 3:52 PM EDT, 2 hours before
FLZ054-059-192050-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORMS NEAR INDIAN RIVER AND ST LUCIE COUNTY
COAST...

...SPECIAL MARINE WARNING IN EFFECT UNTIL 445 PM FOR THE COASTAL
WATERS BETWEEN SEBASTIAN AND FT PIERCE INLET...

AT 350 PM..NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG
THUNDERSTORM ALONG THE COAST JUST SOUTH OF VERO BEACH.
THE THUNDERSTORM WAS MOVING SOUTHEAST AT 10 MPH AND WILL
AFFECT AREAS BETWEEN VERO BEACH AND FT PIERCE DURING THE NEXT
HOUR.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40
MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THIS
AREA SHOULD BE ALERT FOR THE THUNDERSTORM AND TAKE SHELTER IF
THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

PG
Special weather statement, Jun 19, 4:26 PM EDT, 1 hour 26 minutes before
FLZ041-044>047-053-054-058-059-064-501-192130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL
FLORIDA...

...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO
FT PIERCE INLET UNTIL 445 PM...

AT 425 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS NEAR THE EAST COAST TO JUST OFFSHORE FT PIERCE AND
BETWEEN TITUSVILLE AND COCOA. MOVEMENT WAS TO THE EAST AT
10 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING..THE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY
WINDS AND POSSIBLY SMALL HAIL.

OTHER THUNDERSTORMS WERE DEVELOPING INLAND FROM TITUSVILLE ACROSS
THE ORLANDO AREA TO WEST OF LEESBURG AND CLERMONT...FROM NEW
SMYRNA BEACH TO NORTH OF LAKE GEORGE..AND FROM HOLOPAW TO
10 MILES WEST OF VERO BEACH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE INTERIOR OF
EAST CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING.
A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AND PERSONS SHOULD
CONTINUE TO MONITOR THE WEATHER. STAY TUNED TO NOAA WEATHER
RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST
UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

PG
Special weather statement, Jun 19, 4:28 PM EDT, 1 hour 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-192130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
426 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORMS DEVELOPING ACROSS PARTS OF EAST CENTRAL
FLORIDA...

...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO
FT PIERCE INLET UNTIL 445 PM...

AT 425 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
THUNDERSTORMS NEAR THE EAST COAST TO JUST OFFSHORE FT PIERCE AND
BETWEEN TITUSVILLE AND COCOA. MOVEMENT WAS TO THE EAST AT
10 MPH. IN ADDITION TO VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING..THE THUNDERSTORMS ARE CAPABLE OF PRODUCING GUSTY
WINDS AND POSSIBLY SMALL HAIL.

OTHER THUNDERSTORMS WERE DEVELOPING INLAND FROM TITUSVILLE ACROSS
THE ORLANDO AREA TO WEST OF LEESBURG AND CLERMONT...FROM NEW
SMYRNA BEACH TO NORTH OF LAKE GEORGE..AND FROM HOLOPAW TO
10 MILES WEST OF VERO BEACH.

THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE INTERIOR OF
EAST CENTRAL FLORIDA DURING THE LATE AFTERNOON AND EARLY EVENING.
A FEW OF THE THUNDERSTORMS MAY BECOME STRONG AND PERSONS SHOULD
CONTINUE TO MONITOR THE WEATHER. STAY TUNED TO NOAA WEATHER
RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST
UPDATES CONCERbNING THIS DEVELOPING WEATHER SITUATION.

PG
Special weather statement, Jun 19, 4:51 PM EDT, 1 hour 1 minute before
FLZ041-044>047-053-054-058-059-064-501-192150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORM MOVING INTO LAKE COUNTY...

...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO FT PIERCE INLET
EXPIRED AT 445 PM...

AT 450 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG
THUNDERSTORM IN SUMTER COUNTY 5 MILES SOUTH OF BUSHNELL. THE
THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH AND WILL BE
MOVING INTO LAKE COUNTY WITHIN THE NEXT FEW MINUTES. THE
THUNDERSTORM WILL REACH MASCOTTE AND CLERMONT WITHIN THE
NEXT HALF HOUR AND CONTINUE INTO ORANGE COUNTY BETWEEN
LAKE APOPKA AND THE DISNEY WORLD AREA BY 6 PM.

THE THUNDERSTORM WILL PRODUCE VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY
HAIL. PERSONS IN THESE AREAS SHOULD BE ALERT FOR THE THUNDERSTORM
AND SEEK A STURDY SHELTER IF THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHWERE IN EAST CENTRAL FLORIDA...THUNDERSTORMS NEAR THE
INDIAN RIVER AND ST LUCIE COUNTY COASTS HAD WEAKENED DURING
THE PAST 15 MINUTES. SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED
FROM THE EAST COAST BETWEEN DAYTONA BEACH AND CAPE CANAVERAL
INLAND ACROSS MUCH OF EAST CENTRAL FLORIDA NORTH OF THE ORLANDO
AREA. SOUTH OF ORLANDO..A FEW THUNDERSTORMS WERE NEAR HOLOPAW
AND 20 MILES WEST OF VERO BEACH. MOVEMENT WAS EAST AT 10 MPH.

PG
Special weather statement, Jun 19, 4:53 PM EDT, 59 minutes before
FLZ041-044>047-053-054-058-059-064-501-192150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EDT SUN JUN 19 1994

...STRONG THUNDERSTORM MOVING INTO LAKE COUNTY...

...SPECIAL MARINE WARNING FROM SEBASTIAN INLET TO FT PIERCE INLET
EXPIRED AT 445 PM...

AT 450 PM...NATIONAL WEATHER SERVICE RADAR SHOWED A STRONG
THUNDERSTORM IN SUMTER COUNTY 5 MILES SOUTH OF BUSHNELL. THE
THUNDERSTORM WAS MOVING TO THE EAST AT 20 MPH AND WILL BE
MOVING INTO LAKE COUNTY WITHIN THE NEXT FEW MINUTES. THE
THUNDERSTORM WILL REACH MASCOTTE AND CLERMONT WITHIN THE
NEXT HALF HOUR AND CONTINUE INTO ORANGE COUNTY BETWEEN
LAKE APOPKA AND THE DISNEY WORLD AREA BY 6 PM.

THE THUNDERSTORM WILL PRODUCE VERY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING AND MAY PRODUCE WIND GUSTS OF 40 TO 50 MPH AND POSSIBLY
HAIL. PERSONS IN THESE AREAS SHOULD BE ALERT FOR THE THUNDERSTORM
AND SEEK A STURDY SHELTER IF THREATENING WEATHER APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

ELSEWHWERE IN EAST CENTRAL FLORIDA...THUNDERSTORMS NEAR THE
INDIAN RIVER AND ST LUCIE COUNTY COASTS HAD WEAKENED DURING
THE PAST 15 MINUTES. SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED
FROM THE EAST COAST BETWEEN DAYTONA BEACH AND CAPE CANAVERAL
INLAND ACROSS MUCH OF EAST CENTRAL FLORIDA NORTH OF THE ORLANDO
AREA. SOUTH OF ORLANDO..A FEW THUNDERSTORMS WERE NEAR HOLOPAW
AND 20 MILES WEST OF VERO BEACH. MOVEMENT WAS EAST AT 10 MPH.

PG

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:21 PM EDTSevere Thunderstorm WarningMLBMarion42 min
Jun 19, 7:13 PM EDTSevere Thunderstorm WarningMLBIndian River62 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.